Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 5, NWS Wichita, KS

February 10, 2009Labette County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Feb 10, 2009, 7:41 PM CST for Labette County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2009, 7:41 PM CST (01:41 UTC)
Expired
Feb 10, 2009, 8:15 PM CST
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Labette County, KS

The radar

The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 10, 5:32 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 110141
SVRICT
KSC099-110215-
/O.NEW.KICT.SV.W.0005.090211T0141Z-090211T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
741 PM CST TUE FEB 10 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS.

* UNTIL 815 PM CST.

* AT 735 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
  LOCATED NEAR EDNA...OR 14 MILES EAST OF COFFEYVILLE...AND MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...BARTLETT...CHETOPA...EDNA...LABETTE...MOUND VALLEY...
  OSWEGO...PARSONS.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR 
THE WARNED AREA.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY
MORNING FOR SOUTHEAST KANSAS.

LAT...LON 3698 9543 3723 9548 3738 9530 3738 9507
      3737 9506 3699 9507
TIME...MOT...LOC 0140Z 237DEG 47KT 3710 9532

$$

JAKUB
2 follow-up statements
000 
WWUS53 KICT 110156
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CST TUE FEB 10 2009

KSC099-110215-
/O.CON.KICT.SV.W.0005.000000T0000Z-090211T0215Z/
LABETTE KS-
757 PM CST TUE FEB 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 815 PM CST...

AT 752 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED
NEAR OSWEGO...OR 12 MILES SOUTHEAST OF PARSONS...MOVING NORTHEAST AT
55 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF LABETTE
COUNTY...INCLUDING OSWEGO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY
MORNING FOR SOUTHEAST KANSAS.

LAT...LON 3698 9543 3723 9548 3738 9530 3738 9507
      3737 9506 3699 9507
TIME...MOT...LOC 0157Z 237DEG 47KT 3722 9509

$$

SCHRECK
000 
WWUS53 KICT 110210 RRA
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CST TUE FEB 10 2009

KSC099-110221-
/O.EXP.KICT.SV.W.0005.000000T0000Z-090211T0215Z/
LABETTE KS-
811 PM CST TUE FEB 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR LABETTE COUNTY WILL EXPIRE AT
815 PM CST...

AT 809 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY
MORNING FOR SOUTHEAST KANSAS.

LAT...LON 3698 9543 3723 9548 3738 9530 3738 9507
      3737 9506 3699 9507
TIME...MOT...LOC 0211Z 237DEG 47KT 3732 9490

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 5:43 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 10, 5:43 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CST TUE FEB 10 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG LOW PRESSURE SYSTEM OVER NM/W TX EARLY THIS EVE...WILL
SWEEP E-NEWD ACROSS THE SOUTHERN PLAINS TONIGHT INTO WED AM. LOW-
LEVEL MOISTURE INSTABILITY SURGING NWD FROM OK INTO SERN KS THIS
EVE BEFORE SHIFTING EWD OVERNIGHT. THIS WILL ALLOW SCT-NMRS TS TO
MOVE NEWD ACROSS SERN KS THIS EVE. THOSE STORMS COULD BE SEVERE.
MOISTURE CONVERGENCE IN VICINITY OF SFC LOW WILL ALLOW FOR MVFR
CIGS TO DEVELOP AND BECOME WIDESPREAD TONIGHT INTO EARLY WED. IN
ADDITION...COLDER AIR WRAPPING IN ON BACKSIDE OF THE SYSTEM WILL
ALLOW FOR A PSBL RAIN/SNOW MIX IN CENTRAL KS LATE TONIGHT/EARLY
WED.

JMC

&&

.PREV DISCUSSION... /ISSUED 305 PM CST TUE FEB 10 2009/

DISCUSSION...

THIS IS AN ACTIVE WEATHER PERIOD.  THE MAIN FORECAST CONCERN IS THE
SEVERE WEATHER POTENTIAL TONIGHT.  ADDITIONAL CONCERNS ARE THE
MULTIPLE PRECIPITATION CHANCES FOR THE WEEKEND AND EARLY NEXT WEEK.

TONIGHT:
VERY COMPLEX FORECAST FOR THE AREA WITH AN ARRAY OF WEATHER AND/OR
HAZARDS. SO WELL START WITH CONVECTIVE CHANCES. MOISTURE HAS BEEN
STREAMING NORTHWARD PER SURFACE OBSERVATIONS AND SATELLITE IMAGERY.
ISOLATED SHOWER/THUNDERSTORM ACTIVITY HAS BROKEN OUT ACROSS NORTHERN
OKLAHOMA AND INTO SOUTHERN KANSAS. IT APPEARS TO BE FORMING ALONG A
SUBTLE LEADING WAVE IN CONJUNCTION WITH LOW AND MID-LEVEL MOISTURE
RETURN. THIS IS AN INDICATION THAT THE MID-LEVEL MOISTURE RETURN MAY
BE A LITTLE QUICKER THAN EITHER THE NAM OR THE GFS INDICATED. THINK
BEST CASE SCENARIO FOR LOW-LEVEL MOISTURE PUTS SOUTHERN KANSAS AND
MORE LIKELY SOUTHEAST KANSAS IN THE MIDDLE 50S FOR DEWPOINTS. NAM
MAINTAINS FAVORABLE LOW-LEVEL CAPE... 100 TO 200 J/KG 0-3KM...
THROUGH LATE THIS EVENING OR EARLY TONIGHT WITH SHEAR PROFILES
SUPPORTIVE OF SUPERCELLS THROUGH ROUGHLY 03Z. THERE IS A MARGINAL
TORNADO THREAT THROUGH ABOUT 00Z TO 01Z CONTINGENT ON HIGHER
DEWPOINTS ENTERING THE AREA. WITH INCREASING CIN AFTER SUNSET FEEL
THAT SUPERCELLS WOULD BECOME ELEVATED WITH HAIL BEING THE MAIN
THREAT. CANT RULE OUT A WIND THREAT EITHER GIVEN THE VERY STRONG
WIND FIELDS. ACTIVITY IS ANTICIPATED TO RACE TO THE NORTHEAST AND
DIMINISH IN STRENGTH AS IT MOVES AWAY FROM THE INSTABILITY.

THE NEXT COMPLICATION FOR THIS PERIOD WILL BE THE POSSIBILITY OF
WINTRY PRECIPITATION. BOTH THE NAM AND THE GFS PRODUCE SNOW LATE
TONIGHT FROM GENERALLY A HUTCHINSON TO MARION LINE. THE NAM HAS A
BAND OF HEAVY SNOW GOING FROM ROUGHLY GREAT BEND THROUGH SALINA
WHILE GFS IS MUCH LESS ROBUST. THIS DIFFERENCE SEEMS TO BE
ASSOCIATED WITH THE POSITION AND ORIENTATION OF THE POTENTIAL
VORTICITY ANOMALY. THE NAM IS BIT FURTHER NORTH AND STRONGER...
DIPPING THE ANOMALY DOWN TO AROUND 600MB. THIS RESULTS IN A SURFACE
LOW THAT IS FARTHER NORTHWEST AND DEEPER GIVING MORE TIME TO DRAW
MOISTURE INTO THE STORM SYSTEM. ALL THIS SEEMS TO FEEDBACK ON ITSELF
RESULTING IN AN AREA OF STRONG FRONTOGENESIS AND VERY FAVORABLE
DENDRITIC SNOW GROWTH. I THINK SURFACE TEMPERATURES WILL BE TOO WARM
FOR MUCH SNOW ACCUMULATION BUT IF THE NAM IS RIGHT... GIVEN ITS
INTENSE LIFT... DYNAMIC COOLING PROCESSES COULD RESULT IN SURFACE
TEMPERATURES THAT WOULD BE FAVORABLE FOR MORE SNOW ACCUMULATION.
CONVERSELY... THE GFS PLACES ITS MORE FAVORABLE LIFT ACROSS EASTERN
KANSAS AND PRODUCES A MUCH BROADER AND MUCH LIGHTER SNOW
ACCUMULATION FIELD. WHILE THE NAM HAS SOME MERIT... LOW LEVEL WARMER
TEMPERATURES WOULD SEEM TO PRECLUDE A HEAVY SNOW EVENT AS IT WOULD
SUGGEST. THUS A BLEND OF THE GFS WITH ITS SNOW AMOUNTS AND NAM
POSITIONING IS MOST REASONABLE AT THIS POINT.

LASTLY... STRONG WINDS ARE EXPECTED OVERNIGHT AS THE STORM SYSTEMS
DEEPENS. BOTH THE NAM AND THE GFS DEPICT A TIGHT PRESSURE GRADIENT
ACROSS THE AREA. GFS IS BIT FASTER/ MORE EASTERLY WITH THE GRADIENT
THAN THE NAM. BUT THE TWO ARE IN PRETTY GOOD OVERALL AGREEMENT IN
THIS ASPECT OF THE FORECAST. SO WELL GO AHEAD AND HOIST A WIND
ADVISORY FOR THE OVERNIGHT AND EARLY WEDNESDAY MORNING TIME FRAME.
WINDS WILL LIKELY BE IN THE 26-30 KT SUSTAINED AREA AS THIS TIGHT
GRADIENT TRAVERSES THE REGION.

WEDNESDAY-THURSDAY:
THE PRECIPITATION CHANCES FOR CENTRAL AND SOUTH CENTRAL KANSAS WILL
REMAIN THROUGH 18Z ON WEDNESDAY AS THE WRAP AROUND PRECIPITATION
MOVES OUT OF THE AREA...WITH SNOW CHANCES CONTINUING THROUGH THAT
TIME. THE LOW PRESSURE SYSTEM WILL MOVE EASTWARD OUT OF THE AREA BY
00Z THURSDAY.  BREEZY SOUTHERLY WINDS AND ABOVE NORMAL TEMPERATURES
WILL RETURN THURSDAY AHEAD OF THE SURFACE LOW AND THAT WILL IMPACT
THE AREA ON FRIDAY.

FRIDAY-FRIDAY NIGHT:
THE SYSTEM CURRENTLY LOCATED OFF THE WASHINGTON STATE AND OREGON
COAST WILL MAKE ITS WAY INLAND TOWARD THE PLAINS. BOTH THE MODELS
ARE IN PRETTY GOOD AGREEMENT...HOWEVER...THE GFS IS A LITTLE MORE
PROGRESSIVE...AND TRACKS A LITTLE BIT FURTHER TO THE SOUTH WITH THE
SYSTEM.  THE MAIN THREAT WITH THIS SYSTEM IS THE CHANCE FOR SOME
ACCUMULATING SNOW IN CENTRAL KANSAS...WITH A RAIN...SNOW CHANCE
ACROSS SOUTHERN PORTIONS OF THE STATE.  HOWEVER...SINCE THERE ARE
STILL SOME DIFFERENCES...UNSURE OF HOW FAR SOUTH THE SNOW WILL GET.
AS THE SURFACE LOW MOVES NORTHEAST ACROSS THE STATE...THE GRADIENT
WINDS AHEAD AND BEHIND IT WILL MAKE FOR SOME UNPLEASANT CONDITIONS.

SATURDAY-SUNDAY:
THE THIRD IN THE ONE...TWO...THREE PUNCH OF UPPER LEVEL WEATHER
SYSTEMS WILL IMPACT THE AREA SATURDAY NIGHT INTO SUNDAY.  THE ECMWF
AND GFS ARE NOT IN VERY GOOD AGREEMENT WITH THIS SYSTEM.
HOWEVER...BOTH HAVE SHOWN A DEVELOPING SHORTWAVE...BUT ARE VARYING IN
ITS STRENGTH. FOR NOW THE MAIN AREA OF CONCERN IS CENTRAL KANSAS
SATURDAY NIGHT INTO SUNDAY MORNING.  BECAUSE OF THE COOLER SURFACE
TEMPERATURES BEHIND THE COLD FRONT THAT WILL PASS THROUGH SATURDAY
MORNING...AM KEEPING IT MAINLY A SNOW EVENT...WITH A CHANCE OF RAIN
OR SNOW SUNDAY AFTERNOON AS DAY TIME TEMPS INCREASE SOME.

MONDAY-TUESDAY:
BOTH THE ECMWF AND GFS ARE IN AGREEMENT THAT YET ANOTHER UPPER LEVEL
SHORT WAVE WILL BE IMPACTING THE AREA MONDAY NIGHT INTO
TUESDAY...HOWEVER...THEY DISAGREE ON THE TIMING OF THE FEATURE. THE
ECMWF IS SHOWING A DEEPER SYSTEM OVER KANSAS WITH A SURFACE LOW
TRACKING ACROSS THE OKLAHOMA...KANSAS STATE LINE...AND PLACES THE
PRECIPITATION A BIT FURTHER TO THE NORTH THAN THE GFS. BECAUSE OF
THE DIFFERENCES...HAVE PUT A RAIN OR SNOW CHANCE WITH 20 TO 30 POPS
FOR MONDAY AND MONDAY NIGHT.

CDB/BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    38  54  33  58 /  80  50   0  10
HUTCHINSON      34  53  31  57 /  70  50   0  10
NEWTON          36  52  32  56 /  70  60   0  10
ELDORADO        37  52  33  57 /  80  60   0  10
WINFIELD-KWLD   38  55  34  60 /  80  60   0  10
RUSSELL         32  54  27  54 /  70  20   0  10
GREAT BEND      32  55  28  56 /  70  20   0  10
SALINA          35  54  31  56 /  70  50   0  10
MCPHERSON       34  53  32  56 /  70  60   0  10
COFFEYVILLE     44  53  35  60 /  90  70   0  10
CHANUTE         42  51  36  59 /  90  70   0  10
IOLA            42  50  34  58 /  90  70   0  10
PARSONS-KPPF    43  51  35  59 /  90  70   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY FOR
KSZ032-033-047>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Feb 10, 4:13 PM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CST TUE FEB 10 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
413 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. THE
PRIMARY THREAT WILL BE LARGE HAIL AND ISOLATED DAMAGING WINDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT. THE GREATEST RISK OF SEVERE
WEATHER WILL BE EAST OF I-35. THE THREAT OF SEVERE WEATHER SHOULD
DIMINISH OVERNIGHT.

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP OVERNIGHT BEHIND A
COLD FRONT MOVING THROUGH THE AREA...PLEASE REFER THE LATEST WIND
ADVISORY FOR MORE DETAILED WIND INFORMATION.

TOWARD DAYBREAK...RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS
PRIMARILY CENTRAL KANSAS...ACCUMULATIONS OF UP TO A HALF INCH
COULD BE POSSIBLE ACROSS CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW COULD LINGER ACROSS CENTRAL AND EAST-CENTRAL KANSAS THROUGH
MID TO LATE MORNING WEDNESDAY...WITH UP TO AN ADDITIONAL HALF INCH
OF ACCUMULATION POSSIBLE.

NORTHWEST WINDS WILL CONTINUE WEDNESDAY MORNING...PLEASE REFER TO
LATEST WIND ADVISORY FOR MORE DETAILED INFORMATION.

THE GRASSLAND FIRE DANGER WILL BE HIGH AREAWIDE WEDNESDAY...WITH
VERY HIGH FIRE DANGER POSSIBLE ROUGHLY ALONG THE TURNPIKE
CORRIDOR. HIGH FIRE DANGER IS EXPECTED ON FRIDAY ACROSS PORTIONS OF THE
AREA AS WELL.

A STORM SYSTEM COULD BRING ACCUMULATING SNOWFALL TO NORTHERN
PORTIONS OF CENTRAL KANSAS ON FRIDAY AND FRIDAY EVENING. THERE
STILL REMAINS SOME UNCERTAINTY WITH THIS SYSTEM...SO STAY
TUNED FOR LATER FORECASTS.

FINALLY...A LIGHT RAIN AND SNOW MIX IS POSSIBLE SUNDAY THROUGH
MONDAY...BUT SNOW ACCUMULATION IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING ACROSS SOUTH-CENTRAL AND
SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS

In the hours before

Special weather statement, Feb 10, 6:34 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CST TUE FEB 10 2009

KSZ095-110115-
WILSON-
634 PM CST TUE FEB 10 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WILSON COUNTY...

AT 631 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF ELK CITY...OR 22 MILES
NORTHEAST OF SEDAN...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, Feb 10, 7:02 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CST TUE FEB 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             COFFEYVILLE             37.04N 95.63W
02/10/2009  E1.00 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

&&

JMC
Local storm report, Feb 10, 7:09 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CST TUE FEB 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     COFFEYVILLE             37.04N 95.63W
02/10/2009  M64 MPH          MONTGOMERY         KS   ASOS

&&

JMC
Local storm report, Feb 10, 7:11 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
711 PM CST TUE FEB 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 SW LIBERTY            37.12N 95.65W
02/10/2009  E0.75 INCH       MONTGOMERY         KS   TRAINED SPOTTER

            ESTIMATED DIME SIZED HAIL IS COVERING PATIO..AND 40 MPH
            WINDS.

&&

JMB
Local storm report, Feb 10, 7:20 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CST TUE FEB 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND GST     2 W MOUND VALLEY        37.21N 95.44W
02/10/2009  E65 MPH          LABETTE            KS   TRAINED SPOTTER

            ESTIMATED 60-65 MPH WINDS WHEN GUST FRONT PASSED. TRAINED
            SPOTTER LOCATED ON HIGHWAY 160.

&&

JMB
Local storm report, Feb 10, 7:35 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CST TUE FEB 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             2 E DENNIS              37.35N 95.38W
02/10/2009  E1.75 INCH       LABETTE            KS   EMERGENCY MNGR

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 6:14 PM CSTSevere Thunderstorm WarningICTChautauqua, Montgomery61 min
Feb 10, 6:52 PM CSTSevere Thunderstorm WarningICTLabette, Montgomery53 min
Feb 10, 7:25 PM CSTSevere Thunderstorm WarningICTNeosho45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.